Facebook Pixel

How long does plan b side effects last?

By August 2, 2016 - 9:52pm
Rate This

My period ended July 8th. I had unprotected sex july 12th, i took a plan b pill about an hour after. July 18th I started bleeding, but I dont think it was my period because it only last 3 days when usually its a whole week & I had just had it 10 days before. Also the blood was very brownish in color instead of red. Its now August 2nd & for the past week my stomach has been cramping and feeling very bloated. I have a lot of white/clear discharge as well. Also I've been experienced mood swings. Thought I havent vomited, I have been getting headaches. Could I be pregnant?? Or does the symptoms usually last this long..

Add a Comment3 Comments

EmpowHER Guest

I took plan b on July 17th due to a mishap. I didn't experience any symptoms. July 23rd I had what I thought was my period since it came when I was due for it. It lasted 5 days with only 2.5 days of heavy bleeding. July 31st I had unprotected sex so I used plan b once more. This time I experienced a lot of symptoms; fatigue, headache, diarrhea, bloating, & yesterday August 5th I began bleeding again. It's dark brown with dark red mixed in & I have been cramping.
I know bleeding is a symptom however it took me off guard since I already bled not too long ago. The question I have is if I was pregnant would plan b still make me bleed? Or is this a good sign that I am NOT pregnant? I think I'm really just nervous because about 4 weeks ago my boyfriend inserted himself into me without a condom but I immediately told him to take it out & put on a condom. He didn't ejaculate but I know Precum can hold sperm and I'm unsure if there was any involved. A week after that is when My breasts were sore & I experienced light cramping. And The week after that week is when we had sex again and the condom broke & I took plan b On July 17th. Please help.

August 6, 2016 - 11:22am
Guide (reply to Anonymous)

Hello Anonymous,

You should never take an emergency contraceptive more than once in a one month period.

The bleeding after the first dose, whether induced by the pill or your monthly period, showed you were not pregnant.

Pre ejaculate fluid is not semen and does not contain sperm. However, if he had a prior but recent ejaculation, some sperm can remain in his urethra. The stowaway sperm is flushed out when he urinated.

Your symptoms are most likely associated with taking the pill as often as you did. Please speak with your gynecologist about this. It would be a good time to choose and use some type of birth control consistently.


August 6, 2016 - 2:59pm
HERWriter Guide

Hi Jcoley63

Thanks for writing to EmpowHER!

Since it has been three weeks since you took emergency contraception, the side effects (that are similar to the ones you are listing) should have gone.

You may have PMS since your next period is due in about a week or, with the discharge, you could be ovulating since your cycle may be off although ovulation doesn't make a woman feel ill the way you are. Pregnancy is unlikely but you should take a test to rule it out.

Read more here: http://www.empowher.com/birth-control/content/facts-about-emergency-contraceptive-pills


August 3, 2016 - 5:56am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!